MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a5: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: (b)(6).Blocks h3 & h6: the pioneer plus pplus120 was not returned for evaluation, thus no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a pioneer plus pplus120 catheter was used in a therapeutic peripheral procedure to treat a slightly fibrous proximal sfa.After use, it was noted that the needle did not fully retract inside the body.Several attempts were made to push the needle to retract, but was unsuccessful.The catheter was removed with no patient injury reported.This product problem is being submitted due to the exposed needle, resulting in a sharp edge.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h3: the pioneer plus pplus120 catheter was returned for evaluation.Visual and microscopic inspection confirmed the needle was exposed, resulting in a sharp edge of non-malleable material.During functional testing, a needle deployment/retraction test was performed.The needle was stuck in a deployed position, and could not be retracted.Block h6: the probable cause is a mechanical failure due to the needle unable to retract.Device manipulation, impact, and applied pressure associated with use and handling can further affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key18016226
Report Number3008363989-2023-00050
Device Sequence Number6585620
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(11)230501(17)250501(10)5509476
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5509476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDEWIRE.; UNK MFG AND SIZE: INTRODUCER SHEATH.
Patient SexUnknown